FDA urged to ban ephedrine from dietary supplementsBMJ 2002; 325 doi: http://dx.doi.org/10.1136/bmj.325.7370.924/e (Published 26 October 2002) Cite this as: BMJ 2002;325:924
- Fred Charatan
Ephedrine alkaloid dietary supplements are associated with more reports of death, myocardial infarction, cardiac arrhythmia, hypertension, stroke, and seizure than all other dietary supplements combined, Dr Sidney Wolfe, director of Public Citizen's Health Research Group, a Washington based consumer watchdog, told a US Senate committee earlier this month. The committee was taking evidence on the dangers of the herb ephedra.
Last January Dr Wolfe, in a letter to the American Medical Association, asked for the association's support in urging the Food and Drug Administration to …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial